Eyesight affected?: Me again asking... - British Heart Fou...

British Heart Foundation

28,338 members18,573 posts

Eyesight affected?

Dossy profile image

Me again asking another question!

Has anyone noticed a change in their eyesight since being on any heart medications? I wear varifocals and just had 2, as in 2 separate new lenses after 2 eye tests but both lots are not right in that distance vision is not very clear. By clear I mean its almost like things look slightly hazey. I've never had problems before and cataracts not a problem.I'm finding I have to be much nearer to things like street signs before I can read them.

Sorry for such a long post

20 Replies

I had an eye test last month, the first after diagnosis, and the first for nearly three years. There was no change. That's not to say yours isn't affected, of course. It sounds as if an eye examination might be a good idea, in case there is another problem.

Dossy profile image
Dossy in reply to RufusScamp

Thanks for your reply. I need to contact my optician again next week

RufusScamp profile image
RufusScamp in reply to Dossy

All the best to you.

My vision has been awful since heart attack but not sure it’s due to meds but I can’t say why

Yes, blurred double vision after stents and the cocktail of heart meds. I didn’t report it and after a few weeks /month or so it settled back to normal - how long have you been on the meds ? If it’s less than 3 months I should hang on and you may adjust to things.

Dossy profile image
Dossy in reply to PeterpPiper

Thank you. I've been on meds since Nov and noticed blurry vision distancewise and hot eye tedt in May so optician issued new prescription. Got new glasses nut distance vision no better!

PeterpPiper profile image
PeterpPiper in reply to Dossy

It’s worth running the concern past your doc then if it worries you.. I get dry eye on awakening.. it can all be side effects .. you might be offered alternatives or be told to hang on and see if it improves ..Good health .. try not to worry as calmness can improve everything inc eyesight :)

Dossy profile image
Dossy in reply to PeterpPiper

Thank you for replying and yes I will speak to my GP.

No problems personally, but I know high blood pressure can affect eyesight. Needing to be closer to see more like normal changes though. Get to an optician for a checkup; they are fully aware of issues that can affect eyesight.

Dossy profile image
Dossy in reply to Jaws66

Thanks for replying

Yes I did as well had to change my glasses after being on Amioderone prior to Ablation made my stigmatisam worse

My vision has just gone exactly as you describe, despite new glasses a few months ago. I too wondered if it was the medication, Another visit to the optician I suppose. Watching tv particularly bad. Good luck

Dossy profile image
Dossy in reply to Stonechick

Thanks, that's interesting. What medication are you on? Just wondering if I'm taking same ones

Stonechick profile image
Stonechick in reply to Dossy

dapagliflozin, bisoprolol, sacubitril valsartan and warfarin

Dossy profile image
Dossy in reply to Stonechick

I was on Bisoprolol but was changed to a different one as if I remember correctly then it caused breathlessness at times. I haven't been on any if the other ones you take

Hi Dossy, indeed I have and have an appointment at the Opticians on Monday.

Dossy profile image
Dossy in reply to Pussacat

Let me know how you get on

Pussacat profile image
Pussacat in reply to Dossy

Will do. 😺

My eyesight has worsened since being on heart medication I’m currently taking Amiodarone & a lot of other meds too xx

Dossy profile image
Dossy in reply to hilary77

The meds that look like they may affect are Carvedilol and Candesartan and I'm on both plus others

You may also like...